Alert archive / Michigan / Small Craft Advisories in 2018

Small Craft Advisory 36, NWS Gaylord, MI

July 5, 2018

NWS Gaylord, MI issued this small craft advisory at Jul 5, 2018, 4:02 AM EDT. It took effect at Jul 5, 2018, 2:00 PM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2018, 4:02 AM EDT (08:02 UTC)
In effect from
Jul 5, 2018, 2:00 PM EDT
Expired
Jul 6, 2018, 5:00 PM EDT
In force
27 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

084 
WHUS73 KAPX 050802
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
402 AM EDT Thu Jul 5 2018

LHZ346-LSZ321-322-051615-
/O.NEW.KAPX.SC.Y.0036.180705T1800Z-180706T1200Z/
St Ignace to False Detour Channel-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
402 AM EDT Thu Jul 5 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 AM EDT FRIDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 2 PM this afternoon to 8 AM
EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-347>349-LMZ341-342-051615-
/O.NEW.KAPX.SC.Y.0036.180705T2100Z-180706T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
402 AM EDT Thu Jul 5 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM EDT FRIDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 5 PM this afternoon to 8 AM
EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
8 follow-up statements
236 
WHUS73 KAPX 051444
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1044 AM EDT Thu Jul 5 2018

LHZ346-LSZ321-322-052245-
/O.CON.KAPX.SC.Y.0036.180705T1800Z-180706T1200Z/
St Ignace to False Detour Channel-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1044 AM EDT Thu Jul 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 AM EDT FRIDAY...

A Small Craft Advisory remains in effect from 2 PM this afternoon
to 8 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-347>349-LMZ341-342-052245-
/O.CON.KAPX.SC.Y.0036.180705T2100Z-180706T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1044 AM EDT Thu Jul 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 8 AM EDT FRIDAY...

A Small Craft Advisory remains in effect from 5 PM this afternoon
to 8 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
710 
WHUS73 KAPX 052012
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
412 PM EDT Thu Jul 5 2018

LHZ346-LSZ321-322-060415-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1200Z/
St Ignace to False Detour Channel-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
412 PM EDT Thu Jul 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A Small Craft Advisory remains in effect until 8 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-347>349-LMZ341-342-060415-
/O.CON.KAPX.SC.Y.0036.180705T2100Z-180706T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
412 PM EDT Thu Jul 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A Small Craft Advisory remains in effect until 8 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
318 
WHUS73 KAPX 060211
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1011 PM EDT Thu Jul 5 2018

LHZ346-LSZ321-322-061015-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1200Z/
St Ignace to False Detour Channel-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1011 PM EDT Thu Jul 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A Small Craft Advisory remains in effect until 8 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-347>349-LMZ341-342-061015-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1011 PM EDT Thu Jul 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A Small Craft Advisory remains in effect until 8 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
819 
WHUS73 KAPX 060345
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1145 PM EDT Thu Jul 5 2018

LMZ323-344>346-061145-
/O.EXB.KAPX.SC.Y.0036.000000T0000Z-180706T1600Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1145 PM EDT Thu Jul 5 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until noon EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347-348-LMZ342-061145-
/O.EXT.KAPX.SC.Y.0036.000000T0000Z-180706T1600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1145 PM EDT Thu Jul 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY...

THE Small Craft Advisory IS NOW IN EFFECT until noon EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-061145-
/O.EXT.KAPX.SC.Y.0036.000000T0000Z-180706T2100Z/
Sturgeon Pt to Alabaster MI-
1145 PM EDT Thu Jul 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT FRIDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 5 PM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-LMZ341-LSZ321-322-061145-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1145 PM EDT Thu Jul 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A Small Craft Advisory remains in effect until 8 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
079 
WHUS73 KAPX 060755
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
355 AM EDT Fri Jul 6 2018

LHZ345-346-LMZ341-LSZ321-322-061200-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
355 AM EDT Fri Jul 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

A Small Craft Advisory remains in effect until 8 AM EDT this
morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347-348-LMZ323-342-344>346-061600-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
355 AM EDT Fri Jul 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A Small Craft Advisory remains in effect until noon EDT today. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-061600-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T2100Z/
Sturgeon Pt to Alabaster MI-
355 AM EDT Fri Jul 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A Small Craft Advisory remains in effect until 5 PM EDT this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
435 
WHUS73 KAPX 060813
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
413 AM EDT Fri Jul 6 2018

LHZ345-346-LMZ341-LSZ321-322-061200-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
413 AM EDT Fri Jul 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

A Small Craft Advisory remains in effect until 8 AM EDT this
morning. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347-348-LMZ323-342-344>346-061600-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
413 AM EDT Fri Jul 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A Small Craft Advisory remains in effect until noon EDT today. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-061615-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T2100Z/
Sturgeon Pt to Alabaster MI-
413 AM EDT Fri Jul 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A Small Craft Advisory remains in effect until 5 PM EDT this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
841 
WHUS73 KAPX 061005
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
605 AM EDT Fri Jul 6 2018

LHZ345-346-LMZ341-LSZ321-322-061115-
/O.CAN.KAPX.SC.Y.0036.000000T0000Z-180706T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
605 AM EDT Fri Jul 6 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

LHZ347-348-LMZ323-342-344>346-061600-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
605 AM EDT Fri Jul 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A Small Craft Advisory remains in effect until noon EDT today. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-061815-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T2100Z/
Sturgeon Pt to Alabaster MI-
605 AM EDT Fri Jul 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A Small Craft Advisory remains in effect until 5 PM EDT this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
189 
WHUS73 KAPX 061410
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1010 AM EDT Fri Jul 6 2018

LHZ347-348-LMZ323-342-344>346-061600-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1010 AM EDT Fri Jul 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A Small Craft Advisory remains in effect until noon EDT today. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-062100-
/O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T2100Z/
Sturgeon Pt to Alabaster MI-
1010 AM EDT Fri Jul 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A Small Craft Advisory remains in effect until 5 PM EDT this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 5, 3:17 AM EDT, 45 minutes earlier.

Area forecast discussion, Jul 5, 3:17 AM EDT, 45 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Gaylord MI
317 AM EDT Thu Jul 5 2018

.NEAR TERM...(Today through Tonight)
Issued at 210 AM EDT Thu Jul 5 2018

Impactful weather: More chances for showers and storms with a cold
front today, mainly NE lower. No severe storms expected. Heat
advisory needs for areas closer to Saginaw Bay?

Pattern synopsis and forecast:

Low pressure and shortwave were moving into far NW Ontario early
this morning, with a trailing cold front trailing southward into far
western Lake Superior and MN. Not much is happening along and ahead
of this front attm, despite being in the far srn end of channeled
vorticity associated with the wave. Ahead of the front, including
nrn Michigan, is quite the juicy air mass. PWATS of 1.5-2.0" with
sfc temperatures in the lower half of the 70s and dew points in the
upper 60s to low 70s were common. Lapse rates aloft were meager at
best at 5.5-6c/km with slightly better 6.5c/km just ahead of the
front. Most of the upper forcing was to our north and west with some
semblance of right entrance region dynamics in conjunction with
primary forcing of DPVA.

The aforementioned forcing and cold front will cross into and out of
eastern upper this morning, and despite little activity ongoing
right now, cannot rule out small chances for showers and perhaps a
thunderstorm in such a juicy air mass. This front will drop into nrn
lower this afternoon, while diurnal heating is able to have more
time to send temperatures up into the lower to mid 80s with lower
90s possible far SE CWA nearer to Sag Bay where the front arrives
last. Low level winds appear too strong for lake breeze development,
but the focus for convection will of course be the front itself. The
greatest instability generated today will be across the SE CWA where
MLCAPES may reach as much as 2000j/kg. Instability dropping off to
maybe 1200 j/kg in far NW lower around PLN, and even lower in
eastern upper this morning (less than 800j/kg or so). Scattered to
numerous showers and storms expected primarily for NE lower, away
from the veering westerly winds/marine influence spreading in across
NW lower. Low end chance in eastern upper due to less heating ahead
of morning frontal passage. Bulk shear remains weak at under 25
knots, so only a strong downdraft under a thunderstorm can possibly
result in a damaging wind threat due to DCAPE values around 600-
700j/kg. Wet bulbs will be well high again around 13kft as the front
arrives. Doubting again that there is enough instability in this
kind of environment to create a strong enough updraft to support any
significant hail threat. Small hail in the stronger cells, sure.
Thus, no severe weather expectations. Just some heavy rain in the
storms.

M<uch drier air and advancing sfc high pressure fills in behind the
front, which will lead to clear skies tonight.

There is one more concern for mainly NE lower this afternoon before
the front arrives. Temperatures yesterday were much warmer than any
consensus MOS. As a matter of fact many areas saw heat advisory
levels reached, between 100-105F. There is some concern for this
again, primarily for those areas closer to Saginaw Bay where longest
heating occurs. Even raising high temps a couple degrees doesn't
quite get into advisory level numbers over 100F, but it's gonna feel
hot again. Highs today ranging from the upper 70s to lower 80s in
eastern upper to the mid and upper 80s, low 90s near Sag Bay for nrn
lower. Lows tonight in the upper 40s to mid 50s most areas.

&&

.SHORT TERM...(Friday through Saturday)
Issued at 210 AM EDT Thu Jul 5 2018

...Quiet weekend weather...

High Impact Weather Potential: None.

Pattern Forecast: Weak troughing across the Great Lakes on Friday
will gradually give way to rising heights aloft through the upcoming
weekend. An expansive area of surface high pressure centered across
the midsection of the CONUS is expected to result in quiet weather
conditions with gradually warming daytime highs across the region.

Primary Forecast Concerns/Challenges: High temperature trends.

Little in the way of sensible weather expected through the weekend
with noticeably drier/less humid and cooler air across northern
Michigan on Friday aided by an occasionally breezy north-
northwest wind. High temperatures expected to top out in the 70s
area wide under sunny skies.

A similar story for Saturday with sunny skies and dry weather
expected. High temperatures nudging up a couple of degrees as
aforementioned upper level riding arrives from the west and low
level winds gradually back west-southwesterly aiding in low level
warm air advection. High temperatures near 80 degrees north and
varying through the low 80s along and south of M-32.

&&

.LONG TERM...(Saturday night through Wednesday)
Issued at 210 AM EDT Thu Jul 5 2018

High Impact Weather Potential: None.

Quiet weather is anticipated to continue through much of the
extended forecast period with each day featuring plenty of sunshine
and high temperatures in the 80s. Only threat for scattered precip
arrives late Sunday night into Monday associated with a weak cold
front sagging south across the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 210 AM EDT Thu Jul 5 2018

A very humid air mass will await the arrival of a cold front today,
resulting in the chance for showers and thunderstorms. This front
will arrive around noon at PLN, then through early and mid afternoon
for TVC/MBL/APN. The best chance of seeing a thunderstorm will be
at APN. Much drier and cooler air will spread into nrn Michigan
behind the front, resulting in clear skies heading into evening.
The pressure gradient will also tighten up behind the front for
gusty NW winds late this afternoon into this evening. Winds do
subside later tonight as high pressure approaches.

&&

.MARINE...
Issued at 210 AM EDT Thu Jul 5 2018

A very humid air mass will await the arrival of a cold front today,
resulting in another chance for showers and thunderstorms. The best
chance will be out over the Lake Huron nearshores, especially south
of Alpena. Westerly winds will turn more NW behind the front and
increase to advisory speeds across most all of the nrn nearshore
waters, while much drier and cooler air starts filling into the
region. Winds lighten up late tonight into Friday as high pressure
get a firm grip on the Great Lakes. A decent chance for renewed
advisory winds emerge again Saturday night into Sunday ahead of the
next cold front.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...SMD
SHORT TERM...MG
LONG TERM...MG
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, Jul 4, 9:55 PM EDT, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
955 PM EDT Wed Jul 4 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
051200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-5NM East of
Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National
Marine Sanctuary-Sturgeon Pt to Alabaster MI-Grand Traverse Bay
south of a line Grand Traverse Light to Norwood MI-Seul Choix Point
to 5NM West of Mackinac Bridge-Norwood MI to 5NM West of Mackinac
Bridge including Little Traverse Bay-Sleeping Bear Point to Grand
Traverse Light MI-Point Betsie to Sleeping Bear Point MI-Manistee to
Point Betsie MI-Whitefish Bay (U.S. Portion)/Whitefish Point to
Point Iroquois MI-St. Marys River Point Iroquois to E.
Potagannissing Bay-Chippewa-Mackinac-Emmet-Cheboygan-Presque Isle-
Charlevoix-Leelanau-Antrim-Otsego-Montmorency-Alpena-Benzie-Grand
Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford-Missaukee-
Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
955 PM EDT Wed Jul 4 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Overnight.

There is a slight chance of thunderstorms overnight across Eastern
Upper and Northern Lower Michigan. Severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance of thunderstorms across all of northern Michigan
on Thursday. Severe storms are not expected.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord

Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:19 PM EDTSpecial Weather StatementAPXGladwin41 min
Jul 4, 8:51 PM EDTSpecial Weather StatementAPXGladwin, Ogemaw54 min
Jul 5, 2:32 PM EDTSpecial Marine WarningAPX58 min

Nearby

Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.